The New Members of Pell Sequence


Published: 2022-10-19

Page: 678-689

Hasan Gökbaş *

Department of Mathematics, Faculty of Science and Literature, University of Bitlis Eren, Bitlis-13000, Turkey.

*Author to whom correspondence should be addressed.


In this study, we define a new type of number sequence is called the alternative Pell and alternative Pell-Lucas sequences. These numbers are introduced from the characteristic equation families of Pell and Pell-Lucas numbers. We obtain the Binet’s formula, generating function formula, Tagiuri’s identity, d’Ocagne’s identity, Catalan’s identity, Cassini’s identity, Vajda’s identity, Honsberger’s identity and some formulas for this new type numbers. Morever, we give the matrix representation of the alternative Pell and alternative Pell-Lucas numbers. We have also given the connection of these new number sequences with the silver ratio.

Keywords: Pell number, Pell-Lucas number, alternative Pell number, alternative Pell-Lucas number

How to Cite

Gökbaş, H. (2022). The New Members of Pell Sequence. Asian Journal of Pure and Applied Mathematics, 4(1), 678–689. Retrieved from


Download data is not yet available.


Alves F, Vieira R, The Newton Fractal’s Leonardo Sequence Study with the Google Colab, International Electronic Journal of Mathematics Education. 2020;15(2):1-9.

Bravo J, Luca F. Perfect Pell and Pell-Lucas numbers, Studia Scientiarum Mathematicarum Hungarica.


Brod D. On A New Parameter Generalization of Pell Numbers, Annales Mathematicae Sileslanae.


Catarino P, Campos H. Incomplete k-Pell, k-Pell-Lucas and modified k-Pell numbers, Hacettepe Journal of Mathematics and Statistics. 2017;46(3):361-372.

Çelik S, Durukan İ, Özkan E. New recurrences on Pell numbers, Pell-Lucas numbers, Jacobsthal numbers and Jacobsthal-Lucas numbers, Chaos, Solitons and Fractals,


Choo Y. On the Reciprocal Sums of Products of Pell Numbers, International Journal of Mathematical Analysis.


Faye B, Luca F. Pell and Pell-Lucas numbers with only one distinct digit, Annales Mathematicae et Informaticae. 2015;45:55-60.

Frontczak R, Goy T, Shattuck M. Identities Relating Six Members of the Fibonacci Family of Sequences, Carpathian Math. Publ.


Frontczak R, Goy T, Shattuck M. Fibonacci – Lucas – Pell – Jacobsthal Relations, Annales Mathematicae et Informaticae.


Gökbaş H. A Note On BiGaussian Pell and Pell-Lucas Numbers, Journal of Science and Arts. 2021;3(56):669-680.

Guo D, Chu W. Sums of Pell/Lucas Polynomials and Fibonacci/Lucas Numbers, Mathematics. 2022;10(15).


Hamilton WR. Li on Quaternions; or on a New System of Imaginaries in Algebra, Philos. Mag. Ser. Taylor & Francis. 1844;25(163):10.

Hudson RE, Reed CW, Chen D, Lorenzelli F. Blind Beamforming on a Randomly Distributed Sensor Array System, Journal on Selected Areas in Communications. 1998;(16):1555-1567.

Kafle B, Rihane SE, Togbe A. Pell and Pell-Lucas numbers of the form x^a±x^b+1, Boletin yungpook Math. J.


Koshy T, Fibonacci, Lucas Numbers with Applications, A Wiley-Interscience Publication, Canada; 2001.

Koshy T, Pell, Pell-Lucas Numbers with Applications, Springer New York Heidelberg Dordrecht, London; 2014.

Marques D, Trojovsky P. On characteristic polynomial of higher order generalized Jacobsthal numbers, Advances in Continuous and Discrete Models. 2019;392.

Petroudi SHJ, Pirouz B. On some properties of (k, h)-Pell sequence and (k, h)-Pell-Lucas sequence, International Journal of Advances in Applied Mathmatics and Mechanics. 2015;3(1):98-101.

Radicic B. On k-Circulant Matrices Involving the Pell Numbers", Result Math.


Soykan Y. On k-Circulant Matrices with the Generalized Third-Order Pell Numbers, Notes on Number Theory and Discrete Mathematics.


LT Spelina, I. Wloch. On Generalized Pell and Pell-Lucas Numbers, Iran J. Sci. Technol Sci.


EVP. Spreafico M. Rachidi. On generalized Pell numbers of order r≥2", Trends in Computational and Applied Mathematics.


Szynal-Liana A, Wloch I, Liana M. On certain bihypernomials related to Pell and Pell-Lucas numbers, Communications Faculty of Sciences University of Ankara Series A1 Mathematics and Statistics.


Taştan M, Özkan E. Catalan transform of the k-Pell, k-Pell-Lucas and modified k-Pell sequence", Notes on Number Theory and Discrete Mathematics.


Yağmur T. New Approach to Pell and Pell-Lucas Sequences, Kyungpook Math. J.